Home » Frequently asked Questions on Health » What can cause dry and persistent cough?

What can cause dry and persistent cough?

Q: I am suffering from dry cough for the last one year. I have dry cough and sinusitis. I was examined by the family doctor. I am an angina patient with mild BP all under control with medicines - Tilzem csr 90mgs 1-0-0; crdace 1.25mg 1-0-1; cytogard 20mg 1-0-1; monosorbitrate 20mg 1-0-1; atenolol 25mg 1-0-1; ecosprin 75mg 0-0-1; multivitamin superactive. My blood was examined and found to be normal. Chest xray was also found to be normal. Echocardiogram was then taken by cardiologist and heart was found to be in order. The leading cardiologist said that cough may be due to allergy. Therefore my family physician prescribed antibiotics for 7 days supported by antihistamine and cough syrup. There was relief from cough for 15 days. The dry cough soon started troubling me very soon after stopping antibiotics and antihistamines. The cough is pronounced during daytime. There is no trouble from cough in the night especially during sleep. Then I was examined by an E.N.T. specialist, throat and lungs were found to be free from ulcer and phelgm. He said the cough is due to allergy or may be due to acidity. I informed him that I am having bouts of belching now and then and even at the time of writing this I am having bouts of belching. I also feel a tickling sensation in the throat immediately followed by bouts of cough. E.N.T specialist prescribed Roxin 1-0-1 cough syrup, vitamin C, antihistamine and Gelusil for a week. There was relief but the cough relapsed again. I am still suffering from cough. Kindly let me know what you suggest for permanent relief of cough. How long antihistamine can be administered to me and about its strength. Can steam inhalation help in addition to gargling with salt water which I am doing.

A:Perhaps, the first possibility to consider at the moment may be that cough is occurring as a side effect of cardace. Cardace is a good medicine but can sometimes cause this kind of cough. Under the guidance of the treating cardiologist, it may be substituted by another drug, perhaps from a class of drugs called angiotensin receptor blockers. Even after changing the medicine cough may persist for about a month. Yet, it is worth a try. In the interim phase partial relief may sometimes occur with a drug called ketotifen (airyfen) which may be used if thought appropriate by the treating physician.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------